Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 6:54 PM MDT for Goshen County, Laramie County, Platte County, Wyoming. It was in force for 66 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 6:54 PM MDT (00:54 UTC)
- Expired
- Aug 9, 2011, 8:00 PM MDT
- In force
- 66 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 85 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 7:00 PM MDT | HAIL 1.5 | 8 Sse Guernsey, WY | |
| Aug 9, 7:24 PM MDT | HAIL 1 | 5 W Yoder, WY | |
| Aug 9, 7:27 PM MDT | HAIL 1 | 17 Sw Lingle, WY | VERY HEAVY RAIN APPX 2 INCHES. GROUND IS COMPLETLY COVERED WITH HAIL. |
| Aug 9, 7:30 PM MDT | HAIL 2.75 | 15 Nw Veteran, WY | SOME WINDOWS BROKEN. |
| Aug 9, 7:31 PM MDT | HAIL 1.75 | Yoder, WY | |
| Aug 9, 7:34 PM MDT | HAIL 1 | 8 Sw Torrington, WY | |
| Aug 9, 7:35 PM MDT | HAIL 2 | Hawk Springs, WY | |
| Aug 9, 7:44 PM MDT | HAIL 0.75 | Hawk Springs, WY | |
| Aug 9, 7:48 PM MDT | HAIL 1 | 6 N La Grange, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 1:51 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5160 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS55 KCYS 100054
SVRCYS
WYC015-021-031-100200-
/O.NEW.KCYS.SV.W.0175.110810T0054Z-110810T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
654 PM MDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOSHEN COUNTY IN SOUTHEAST WYOMING...
NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING...
SOUTHEASTERN PLATTE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 800 PM MDT
* AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAYROCKS RESERVOIR...OR 15 MILES NORTHEAST OF WHEATLAND...AND
MOVING SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VETERAN AROUND 725 PM MDT.
YODER AROUND 730 PM MDT.
HAWK SPRINGS AROUND 740 PM MDT.
HAWK SPRINGS RECREATION AREA AROUND 750 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4157 10468 4211 10489 4234 10470 4235 10405
4159 10405 4154 10406
TIME...MOT...LOC 0054Z 311DEG 36KT 4213 10469
WIND...HAIL 60MPH 1.75IN
$$
RUBIN4 follow-up statements
665
WWUS55 KCYS 100114
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
714 PM MDT TUE AUG 9 2011
WYC031-100123-
/O.CAN.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
PLATTE WY-
714 PM MDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4157 10466 4194 10466 4217 10452 4217 10405
4154 10406
TIME...MOT...LOC 0113Z 316DEG 42KT 4198 10448
$$
WYC015-021-100200-
/O.CON.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
714 PM MDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 800 PM MDT...
AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF VETERAN...OR 17 MILES WEST OF TORRINGTON...
MOVING SOUTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
VETERAN AROUND 720 PM MDT.
YODER AROUND 725 PM MDT.
HAWK SPRINGS AROUND 735 PM MDT.
HAWK SPRINGS RECREATION AREA AROUND 740 PM MDT.
LA GRANGE AROUND 750 PM MDT.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL UP TO GOLFBALL SIZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4157 10466 4194 10466 4217 10452 4217 10405
4154 10406
TIME...MOT...LOC 0113Z 316DEG 42KT 4198 10448
WIND...HAIL 60MPH 2.00IN
$$
RUBIN797
WWUS55 KCYS 100129
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
729 PM MDT TUE AUG 9 2011
WYC015-021-100200-
/O.CON.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
729 PM MDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHERN GOSHEN COUNTIES UNTIL 800 PM MDT...
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN GOSHEN COUNTY
AND NORTHEASTERN LARAMIE COUNTY UNTIL 800 PM MDT...
AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
YODER...OR 16 MILES SOUTHWEST OF TORRINGTON...MOVING SOUTHEAST AT 50
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HAWK SPRINGS AROUND 735 PM MDT.
HAWK SPRINGS RECREATION AREA AROUND 740 PM MDT.
LA GRANGE AROUND 750 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4156 10441 4191 10455 4204 10452 4205 10405
4154 10406
TIME...MOT...LOC 0129Z 316DEG 42KT 4185 10431
WIND...HAIL 60MPH 1.75IN
$$
RUBIN501
WWUS55 KCYS 100146
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MDT TUE AUG 9 2011
WYC015-021-100200-
/O.CON.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
746 PM MDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 800 PM MDT...
AT 743 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAWK SPRINGS RECREATION AREA...OR 23 MILES SOUTH OF TORRINGTON...
MOVING SOUTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN LARAMIE AND SOUTHEASTERN GOSHEN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4156 10441 4186 10448 4197 10433 4205 10405
4154 10406
TIME...MOT...LOC 0146Z 316DEG 42KT 4171 10413
WIND...HAIL 60MPH 1.50IN
$$
RUBIN212
WWUS55 KCYS 100156
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT TUE AUG 9 2011
WYC015-021-100205-
/O.EXP.KCYS.SV.W.0175.000000T0000Z-110810T0200Z/
GOSHEN WY-LARAMIE WY-
756 PM MDT TUE AUG 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE AND
SOUTHEASTERN GOSHEN COUNTIES WILL EXPIRE AT 800 PM MDT...
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR BANNER COUNTY...
NORTHWESTERN KIMBALL COUNTY...SOUTHWESTERN SCOTTS BLUFF COUNTY...
SOUTHEASTERN GOSHEN COUNTY AND EAST CENTRAL LARAMIE COUNTY UNTIL 900
PM MDT.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4156 10441 4186 10448 4197 10433 4205 10405
4154 10406
TIME...MOT...LOC 0155Z 316DEG 42KT 4163 10403
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:30 PM MDT, 5 hours 24 minutes earlier.
Area forecast discussion, Aug 9, 1:30 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT TUE AUG 9 2011 .SHORT TERM...TONIGHT THROUGH THURSDAY... FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER. EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE. ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT 18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY. AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS EAST OF THE LARAMIE RANGE. SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF BUT NOT AS STRONG AS TODAY. COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A QUICK WARM UP IN THE MORNING. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK IMPULSES TRAVERSING THE CWA. && .AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW EAST OF THE LARAMIE RANGE. && .FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS. ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX...GRIFFITH LONG TERM...RE
Hazardous weather outlook, Aug 9, 2:02 PM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 202 PM MDT TUE AUG 9 2011 WYZ101>119-101645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 202 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 754 IN EFFECT UNTIL 9 PM SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY NORTHEAST OF A CHEYENNE TO RAWLINS LINE THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE ESPECIALLY EAST OF A CHEYENNE TO DOUGLAS LINE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT SOUTHEAST WYOMING LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 202 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH 754 IN EFFECT UNTIL 9 PM SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE PANHANDLE REGION THIS AFTERNOON. SOME OF THE STORMS MAY BECOME SEVERE WHERE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT ACROSS THIS REGION. THIS ACTIVITY SHOULD BEGIN TO EXIT THE PANHANDLE REGION LATE THIS EVENING INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 9, 5:20 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 3 NE DOUGLAS 42.79N 105.35W
08/09/2011 E0.75 INCH CONVERSE WY TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Aug 9, 5:21 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 521 PM MDT TUE AUG 9 2011 WYZ107-108-100000- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY- 521 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND CENTRAL GOSHEN COUNTIES UNTIL 600 PM MDT... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GRAYROCKS RESERVOIR...OR 14 MILES EAST OF WHEATLAND...MOVING EAST AT 30 MPH. THE STORM PRODUCED UP TO NICKEL SIZED HAIL IN WHEATLAND AT 508 PM. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TORRINGTON... VETERAN... LINGLE... YODER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4218 10407 4187 10409 4199 10481 4220 10475 TIME...MOT...LOC 2319Z 270DEG 27KT 4207 10466 MSW
Local storm report, Aug 9, 5:28 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
528 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 8 SE DOUGLAS 42.67N 105.28W
08/09/2011 E0.25 INCH CONVERSE WY STORM CHASER
HAEVY RAIN.
&&
BCHAPMANLocal storm report, Aug 9, 5:42 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 8 SE DOUGLAS 42.67N 105.28W
08/09/2011 M0.25 INCH CONVERSE WY TRAINED SPOTTER
ALSO HEAVY RAIN
&&
MWEILANDLocal storm report, Aug 9, 5:47 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 N WHEATLAND 42.11N 104.96W
08/09/2011 M0.50 INCH PLATTE WY CO-OP OBSERVER
&&
BCHAPMANLocal storm report, Aug 9, 6:23 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 12 N WHEATLAND 42.22N 104.96W
08/09/2011 M1.75 INCH PLATTE WY LAW ENFORCEMENT
HAIL FELL AT INTERSTATE 25 MILEPOST 100.
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 49 min |
| Aug 9, 7:18 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 42 min |
| Aug 9, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 66 min |
| Aug 9, 8:57 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Aug 9, 8:59 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 9, 9:11 PM MDT | Special Weather Statement | CYS | Laramie | 64 min |
| Aug 9, 9:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 59 min |
| Aug 10, 1:25 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 5 hr |
| Aug 10, 2:16 PM MDT | Fire Weather Watch | CYS | 13 hr | |
| Aug 10, 3:19 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Aug 10, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Aug 10, 3:38 PM MDT | Tornado Warning | CYS | Laramie | 37 min |
| Aug 10, 4:33 PM MDT | Special Weather Statement | CYS | Laramie | 57 min |
| Aug 10, 5:46 PM MDT | Special Weather Statement | CYS | Laramie | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.